Scared.: My doctor said to stop taking the... - Anxiety Support

Anxiety Support

49,101 members47,967 posts

Scared.

teemarie profile image

My doctor said to stop taking the Prozac. I am scared I will go through withdrawls. Is this possible since it has only been two days?

12 Replies

teemarie, believe me stopping it will be better than continuing. You will be okay. I stopped Prozac too after a week. I didn't like it. xx

teemarie profile image
teemarie in reply to Agora1

I feel really sick

Agora1 profile image
Agora1 in reply to teemarie

teemarie, I know. With only having been on it a couple days, it should get out of your system quickly. Make sure you eat and drinking fluids to help flush it out especially now that you've stopped. Prozac is a good, long time used drug, but not for everyone. It cannot harm you now that you've stopped. Keep telling yourself that so you don't continue to work yourself up. Tomorrow you will feel better than today. xx

greeneyes2 profile image
greeneyes2 in reply to Agora1

Agora is prozac another name for fluoxetine or am I thinking of sertraline?

Agora1 profile image
Agora1 in reply to greeneyes2

It's another name for fluoxetine.

Dear, you won't go through withdrawals with just that small amount in you for a couple days.

Ok teemarie, I was checking on the half life of Prozac. Good news in that it has a long half life which makes it the easiest SSRI to get off of. (they're talking long term use) The reason is because it slowly dissipates from your body making it less symptomatic.

I was on it years ago with no side effects and no withdrawal issues either. Will see what doc says during the week. Thanks Agora x

Agora1 profile image
Agora1 in reply to greeneyes2

greeneyes, everyone is so different in how their body accepts drugs. That is one of the reasons I never tell someone starting a new drug that I may have had an adverse reaction to it. It is always best to keep an open mind when taking medication. Once they tell me they didn't like it, then I will open up that I didn't either. Take care dear. xx

greeneyes2 profile image
greeneyes2 in reply to Agora1

Thanks, how are you feeling yourself these days?

Agora1 profile image
Agora1 in reply to greeneyes2

I'm okay, thanks for asking. It makes me sad when I hear others are suffering so much. I want to help as much as I can because I was once in that place as well. Take care greeneyes x

greeneyes2 profile image
greeneyes2 in reply to Agora1

You are very caring. Just going to drop you a pm x

You may also like...